Alert archive / California / Gale Warnings in 2017
Gale Warning 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Jan 8, 2017, 3:05 AM PST. It took effect at Jan 8, 2017, 9:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2017, 3:05 AM PST (11:05 UTC)
- In effect from
- Jan 8, 2017, 9:00 AM PST
- Expired
- Jan 8, 2017, 8:37 PM PST
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
285 WHUS76 KLOX 081105 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 305 AM PST SUN JAN 8 2017 PZZ670-673-081915- /O.CAN.KLOX.GL.W.0002.000000T0000Z-170109T0000Z/ /O.NEW.KLOX.SC.Y.0006.170108T1105Z-170108T1700Z/ /O.EXP.KLOX.SC.Y.0005.000000T0000Z-170108T1100Z/ /O.NEW.KLOX.GL.W.0003.170108T1700Z-170109T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 305 AM PST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WINDS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-081915- /O.NEW.KLOX.SC.Y.0006.170108T1105Z-170108T1700Z/ /O.EXT.KLOX.GL.W.0002.170108T1700Z-170109T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 305 AM PST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... ...GALE WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WINDS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CK/KJ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
4 follow-up statements
448 WHUS76 KLOX 081107 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 307 AM PST SUN JAN 8 2017 PZZ670-673-081915- /O.CON.KLOX.SC.Y.0006.000000T0000Z-170108T1700Z/ /O.CON.KLOX.GL.W.0003.170108T1700Z-170109T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 307 AM PST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... * WINDS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-081915- /O.CON.KLOX.SC.Y.0006.000000T0000Z-170108T1700Z/ /O.CON.KLOX.GL.W.0002.170108T1700Z-170109T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 307 AM PST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... * WINDS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CK/KJ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
138 WHUS76 KLOX 081706 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 906 AM PST SUN JAN 8 2017 PZZ645-090115- /O.EXP.KLOX.SC.Y.0006.000000T0000Z-170108T1700Z/ /O.CON.KLOX.GL.W.0002.000000T0000Z-170109T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 906 AM PST SUN JAN 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ670-673-090115- /O.EXP.KLOX.SC.Y.0006.000000T0000Z-170108T1700Z/ /O.CON.KLOX.GL.W.0003.000000T0000Z-170109T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 906 AM PST SUN JAN 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
658 WHUS76 KLOX 082215 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 215 PM PST SUN JAN 8 2017 PZZ670-673-090500- /O.CON.KLOX.GL.W.0003.000000T0000Z-170109T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 215 PM PST SUN JAN 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...SOUTH WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ645-090500- /O.CON.KLOX.GL.W.0002.000000T0000Z-170109T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 215 PM PST SUN JAN 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
591 WHUS76 KLOX 090437 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 837 PM PST SUN JAN 8 2017 DEFAULT OVERVIEW SECTION PZZ645-091100- /O.CAN.KLOX.GL.W.0002.000000T0000Z-170109T0500Z/ /O.NEW.KLOX.SC.Y.0007.170109T0437Z-170109T1100Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 837 PM PST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTH WINDS 10 TO 20 KT WITH GUSTS TO 30 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ670-673-091100- /O.CAN.KLOX.GL.W.0003.000000T0000Z-170109T0500Z/ /O.NEW.KLOX.SC.Y.0007.170109T0437Z-170109T1100Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 837 PM PST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Jan 7, 10:06 PM PST, 4 hours 59 minutes earlier.
Area forecast discussion, Jan 7, 10:06 PM PST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1006 PM PST Sat Jan 7 2017
.SYNOPSIS...
Rain and possible thunderstorms will continue this evening for
Santa Barbara and San Luis Obispo counties. Then late Sunday into
Monday a cold front will bring another round of rain to all areas.
Tuesday looks to be mostly dry, except for northern San Luis
Obispo County. High temperatures will be below normal for the
week. Another storm system is possible midweek.
&&
.UPDATE...
A very small short wave and its associated PVA brought a small but
intense cluster of Thunderstorms all the way from 120 miles west
of Point Conception through the SBA channel and the SBA south
coast and then into Ojai Santa paula area as well as the VTA mtns.
These thunderstorms were really putting on quite the light show as
well as a 20 minute downpour. There is a little break in the
action for the Central Coast but the rain will likely reform a
little before midnight. A weak ridge building in from the south
will keep the area south of Point Conception rain free and will
slowly shunt the rain north out of SBA county and most (or all) of
SLO county overnight.
The forecast was updated to reduce pops south of Point Conception
tonight.
Wind advisories are currently not doing too well but should pick
up soon and in fact might have to be xtnd into tomorrow.
Otherwise forecast is in good shape. 00Z NAM continues to show the
cold front with good rain moving through the SLO/SBA/VTA counties
tomorrow night and then ruining the L.A. Monday morning commute.
As mentioned before the rain with this system will be higher
intensity and shorter duration.
&&
.SHORT TERM...(SAT-TUE)
Current forecast thinking is on track through Monday. For today,
large plume of sub-tropical moisture will be drawn up by the upper
low in Gulf of Alaska bringing moderate to locally heavy rainfall
in San Luis Obispo and northern Santa Barbara counties. Light to
locally moderate rainfall in Ventura and Los Angeles counties is
possible, but the plume has shifted to the north where it will
remain this evening and overnight. At this time, northwest San
Luis Obispo county can expect 2-5 inches while the rest of San
Luis Obispo and Santa Barbara counties receive 0.50 to 1.00 inches
of rain. For Ventura and Los Angeles counties, amounts through
tonight will be less, generally between 0.25 and 0.50 inches.
There is a slight chance of thunderstorms north of Point
Conception in the forecast and already observing it 250 miles to
the west and approaching. Models also indicate some decent CAPE
values. There will also be some gusty southeast winds north of
Point Conception today/tonight, so have issued a wind advisory
for zones 34/35/37/51/52, and extending into 39.
On Sunday, best rain chances will be confined to San Luis Obispo
county. However by Sunday evening, models still indicate a potent
front will begin to sweep across the area, exiting Los Angeles
county Monday afternoon. This front will bring a 3-6 hour period
of moderate to heavy rainfall to the area. Depending on how things
develop with respect to rainfall intensity, there could be some
issues for the recent burn areas. Future shifts will need to watch
the potential rainfall rates as the situation develops. Rainfall
totals with this front still look to range between 0.50 and 1.50
inches with locally higher amounts in upslope areas (due to good
southerly flow).
Rainfall totals for Saturday through Monday should be 2-5" in SLO
County with 6+" in the Rocky Butte area, 1.5-3" in SBA County,
1-2.5" in Ventura Co, and 0.75-2" in LA County.
No significant winter weather issues are anticipated through
Sunday as snow levels will remain quite high, but as they drop
down to 7500 feet Monday night there may be minor accumulation in
the Ventura and LA County mountains.
Tuesday looks to bring a break in the rain pattern for most of the
area, the exception being in northern SLO County. The clouds will
remain and temperatures will be a few degrees below normal.
.LONG TERM...(WED-SAT)
Models in agreement with a possibility another system moving
through the area on Wednesday with the best rainfall chances
across SLO and SBA counties. NAEFS percentile for integrated
vapor transport for this event is "only" at 97.5 for this event as
opposed to the Sunday/Monday event which is maxed out.
Thursday and Friday will have only a slight chance of rain in
most places with cloudy skies and then there is a chance for
another system moving in on Saturday. Right now the EC is dry with
the GFS bringing rain as far south as northern SBA County. At a
week away, and with two other systems between now and then,
settling for a slight chance of rain and further monitoring
required.
&&
.AVIATION...
07/0555Z
At 0523Z, there was no marine layer or inversion at KLAX.
Good confidence in TAFs KSBA and south.
Low confidence in KPRB, KSBP and KSMX where light ocnl mdt rain
will continue in stops and starts overnight with frequent cig and
vis cat changes. There is a 40 percent chc of IFR cig/Vis and a 20
percent chc of LIFR cigs 07Z-14Z.
KLAX...Good confidence in VFR TAF. Good confidence that east winds
will remain under 8 kt through 16Z. There is a 30 percent chc of
east winds 10 to 12kt 17Z-21Z.
KBUR...Good confidence in VFR TAF.
&&
.MARINE...
07/900 PM
Lower to moderate confidence in current forecast...Gale Force
winds did not develop this afternoon and evening but models
continue to show stronger south winds on Sunday. This timing makes
sense as the winds will precede the next approaching cold front. Even
if gusts struggle to exceed 35 KT, confident in 30+ KT...which
should continue through most of Sunday. Due to the prolonged
nature of these winds, a steep, short period south swell will
build through the period, peaking Monday morning. Moderate
confidence in Small Craft Advisory (SCA) SE winds over the western
SBA Channel and south to San Nicolas Island. Thunderstorm chances
will continue off the Central Coast through around midnight
tonight.
&&
.BEACHES...
07/200 PM
A large south wind swell (6-10 feet) will peak around the 6 AM
Sunday morning high tide on the Central Coast. The astronomical
high tides forecast is 6.0 feet, but with the expected winds and
waves, the actual high tide will likely be near 6.5 feet. Similar
high tides and winds/waves in the past have produced coastal
flooding of beach roads and parking lots. The Pier and Grand
Avenue entrances to Oceano State Park is of particular
concern...as well as san simeon state park beach. Coastal
structures such as piers and buildings should NOT be impacted.
Minor coastal flooding on the Central Coast may occur again Monday
morning at high tide (646 AM). The high tide may reach 7.0 feet,
and while the winds will weaken, a southwest swell will push in.
Beach areas south of Point Conception will also have beach erosion
and possible minor coastal flooding concerns starting Monday.
High Tides should push to around 6.8 feet Monday morning, then
peak Wednesday and Thursday mornings to around 7.2 feet. Meanwhile
a west to southwest swell will build in, peaking on Thursday. If
any beach roads or parking lots will be impacted, Thursday will
be the day and a coastal flood advisory may be needed. Otherwise
impacts should stay confined to beach erosion and some
beach/harbor walkways (like Belmont Shores). Coastal structures
should NOT be impacted.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PST Sunday for zones
34-35-37-39-51-52. (See LAXNPWLOX).
Flash Flood Watch in effect through late Sunday night for
zones 34-37. (See LAXFFALOX).
Coastal Flood Advisory in effect from 3 AM to 9 AM PST Sunday
for zones 34-35. (See LAXCFWLOX).
PZ...Gale Warning in effect until 3 PM PST Sunday for zones
645-670-673. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PST Sunday for
zones 650-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(TUE-SAT)
There is a small potential for mud and debris flows near burn
areas Sunday night into Monday morning as moderate to heavy rain
moves through the area. There is also the potential for roadway
flooding as well as rock and mudslides, especially San Luis Obispo
County. Additional storms are expected later in the week but
timing and strength too uncertain to determine hazard potential.
&&
PUBLIC...JLD/Rorke
AVIATION...Rorke
MARINE...Smith
BEACHES...Kittell
SYNOPSIS...B
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 5:00 PM PST | Special Marine Warning | LOX | 105 min | |
| Jan 7, 5:48 PM PST | Special Weather Statement | LOX | Santa Barbara | 57 min |
| Jan 7, 6:02 PM PST | Areal Flood Advisory | LOX | Santa Barbara | 118 min |
| Jan 7, 6:23 PM PST | Special Marine Warning | LOX | 112 min | |
| Jan 7, 6:48 PM PST | Special Weather Statement | LOX | Santa Barbara, Ventura | 87 min |
| Jan 7, 7:39 PM PST | Gale Warning | LOX | 25 hr | |
| Jan 7, 7:39 PM PST | Small Craft Advisory | LOX | 7 hr | |
| Jan 7, 7:55 PM PST | Special Weather Statement | LOX | Los Angeles | 35 min |
| Jan 8, 3:05 AM PST | Small Craft Advisory | LOX | 6 hr | |
| Jan 8, 11:55 AM PST | Flash Flood Watch | LOX | Los Angeles | 19 hr |
| Jan 8, 2:16 PM PST | Wind Advisory | LOX | Santa Barbara | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.